MAUDE Adverse Event Report: EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF024O90
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 manufacturer narrative: the devices was discarded, but images were provided.In reviewing the images, it appears that the tip does have some deformation towards the bonded area between the tip and the cannula.The reported complaint can be confirmed per the images.A possible anomaly at the bond was also noted, but no other noticeable damage was noted in review.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.A voluntary report was shared with edwards lifesciences and is listed in h10.Related report number is (b)(4).Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
The complaints team received a report where the user was having issues with a tf024o90 cannula.During a case it was noted that on vacuum suction the non-wire reinforced component (tip) collapsed and seems too easily compressible.Upon removal, the cannula was pancaked.The user did note that the plastic right-angle component of this cannula was very collapsible with vacuum suction and had some question on how well the superior vena cava was actually drained during the case.This case was done on cardiopulmonary bypass.No damage to the packaging/ tray was noted during preparation.The cardiac surgeons do not feel it is safe to use.The device was discarded at the hospital.Images were provided.Additional information received: the device was working initially.There were no issues during device insertion or placement.The device was placed in the superior vena cava.The bypass time was just over three hours, but the user also noted "there was now bleeding from the superior vena cava cannulation site, and the heart actually tolerated a volume load relatively well and clamping of this cannula, so this cannula was removed and the pursestring was tied.No replacement cannula was placed after removal.The user reportedly stores the device per the ifu and there is no additional processing at the user facility.Impact to the patient noted as bleeding from the superior vena cava cannulation site.The patient was in patient at the hospital at the time of receiving additional information.The bleeding and increased pressures related to the event impacted the procedure.A customer response is requested.
 
Event or Problem Description
The complaints team received a report where the user was having issues with a tf024o90 cannula.During a case it was noted that on vacuum suction the non-wire reinforced component (tip) collapsed and seems too easily compressible.Upon removal, the cannula was pancaked.The user had some question on how well the superior vena cava was actually drained during the case.This case was done on cardiopulmonary bypass.No damage to the packaging/ tray was noted during preparation.The cardiac surgeons do not feel it is safe to use.The device was discarded at the hospital.Images were provided.Additional information received: the device was working initially.There were no issues during device insertion or placement.The device was placed in the superior vena cava.The bypass time was just over three hours, but the user also noted "there was now bleeding from the superior vena cava cannulation site, and the heart actually tolerated a volume load relatively well and clamping of this cannula, so this cannula was removed and the pursestring was tied.No replacement cannula was placed after removal.The user reportedly stores the device per the ifu and there is no additional processing at the user facility.Impact to the patient noted as bleeding from the superior vena cava cannulation site.The patient was in patient at the hospital at the time of receiving additional information.The bleeding and increased pressures related to the event impacted the procedure.A customer response is requested.In an additional attempt/ response from the user facility, it was stated that the bleeding and increased pressures were not related to the cannula.Vaccuum pressures noted to be within -20 and -30 and that there was variance between/ an increase at the time of the issue.They also noted the issue was noted at decannulation.There was increased pressure coming off bypass and difficulty in removing the cannulas on decannulation.Patient was discharged.They said the cannula was fully collapsed.No abnormalities were noted prior to insertion.There were snares around the tip, but they noted it was not too tight.Due to answers received previously and the new answers contradicting when it comes to the impact of the patient, the impact to the patient will be conservatively reported as bleeding.
 
Additional Manufacturer Narrative
H11 manufacturer narrative: event date added and event description, aware date, and follow up number updated.Type of investigation, investigation findings and investigation conclusions also updated.In reviewing the device history record as well as retained units from manufacturing, no abnormal condition was found and no nonconformances or deviations were found to be associated with the device lot.Risk documentation and labelling are also considered adequate.Proper controls and mitigations were found to be in place.Based on the available information, the reported complaint is confirmed.However, due to limited details being provided surrounding the event and respective procedure, it is unclear what caused the reported tip collapse and flow issues.As the device was reportedly working initially, it is possible that operational factors such as positioning of the device or forces during decannulation may have played a role in the tip collapsing.As those details are unclear, the cause is indeterminable at this time.No evidence was found to suspect an edwards/ supplier manufacturing defect.No additional actions are deemed necessary at this time.Previously reported related report number is (b)(4) for reference.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
THIN FLEX SINGLE STAGE VENOUS DRAINAGE CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key24306182
Report Number2015691-2026-10952
Device Sequence Number14738091
Product Code DWF
UDI-Device Identifier00690103040937
UDI-Public(01)00690103040937(17)280713(11)250714(10)477397
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF024O90
Device Lot Number477397
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown